Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CAUSE OF ERYTHEMA NODOSUM- MANTOUX TEST?
Apr 2, 2003

I AM A YEAR OLD FEMALE WHO TOOK A MANTOUX TEST ROUGHLY 3 YEARS AGO TO TAKE CLINICAL IN NURSING SCHOOL. THAT SAME DAY I STARTED TO EXPERIENCE EDEMA OF BILATERAL LOWER EXTREMITIES, JOINT PAIN, AND NODULES WITH REDNEESS AND BRUISIN OVER THEM. AFTER A WEEK OR TWO OF TESTING, A DERMATOLOGIST DIAGNOSED ME WITH ERYTHEMA NODOWSUM. THE ONLY INVESTIGATING THAT THEY DID WAS A CHEST XRAY. NOTHING WAS EXPLAINED TO ME, EXCEPT THAT IT WOULD GO AWAY WITH ASPIRIN A DAY. IT DID SUBSIDE WITH THIS TREATMENT QUITE QUICKLY. I DONT RECALL BEING ON ANY MEDICATIONS AT THE TIME, OR HAVING ANY OTHER SYMPTOMS. SINCE THEN I HAVE HAD A CHEST XRAY FOR PRE-EMPLOYMENT SCREENING IN PLACE OF THE MANTOUX, AND ANNUALLY, I SIMPLY SIGN A WAIVER. COULD YOU PLEASE EXPLAIN TO ME HOW EXACTLY TB IS CONNECTED TO THIS REACTION. ALSO , DO I NEED TO BE AVOIDING THE MANTOUX TEST? AND SHOULD I WORRY ABOUT REPEATING CHEST XRAYS EACH YEAR? I HAVE LOOKED ALL OVER FOR ANSWERS. A SEE THAT EN HAS BEEN LINKED TO TB, BUT MY MANTOUX WAS NEG. I WAS NOT PREGNANT, AND AS I STATED PREVIOUSLY, I WAS NOT ON ANY MEDICATIONS. I AM IN AN RN, AND IT CONCERNS ME AS MUCH AS I AM CURIOS. HELP! THANK YOU SO MUCH!

Response from Dr. Henry

It would be helpful to have specific information about your HIV status and which HIV (other other drugs) you are taking. I full history and physical examination would also be recommended to sort out your situation. KH



Previous
PN
Next
Diarrhea

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement